Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Skin drying and cracking on scalp, causing sebum. Applied Neosporin. Guidance

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
I have had a HORRIBLE scalp problem for almost 2 years now and am in desperate need of HELP! I have seen 3 doctors and have gotten little to no help, but I do have an appointment with a top dermatologist this Thursday. The problem I am facing is that I am in such incredible discomfort and pain, that I cannot stand it.

The main problem at this point involves about 1/2 of my head where there is no longer any hair left. While the sores have pretty much gone away, it is in a terrible pattern right now. I believe it involves the crusting of sebum that absolutely pours out of my scalp at this point, then hardens and becomes like a vice on my head which in itself is excruciating. Then it begins to dry and crack, causing the dried sebum to dig fiercely into my scalp which is even more painful. This, in turn, causes more sebum to pour out as it continues to crack and dig into my scalp. I try to carefully remove what I can of it - but it is so thick and hard that it is tremendously difficult. I have tried everything under the sun to soften the crustiness, but nothing has worked. I get almost no relief at this point - maybe an hour or 2 at the most before the cycle has repeated and I am in such pain I can't function, sleep, or think. I am unable to work or do much of anything else as this is all-consuming. Is there ANYTHING I can do to relieve the pain before I see my new doctor Thursday? The only thing providing me about a brief break (and only sometimes) is to soak my head with warm water, dry thoroughly, and then apply a thin coat of Neosporin pain relief cream. But even that is doing almost nothing at this point, and sometimes it will only provide about 5-10 minutes semi-relief before I am such horrid pain again. I feel like I am losing my mind.

Is there anything at all you can think of that I can do? If so, please help me! Thank you so much!
Posted Sun, 16 Jun 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 36 minutes later

Thanks for the query,

your description sound to be suffering from an inflammatory scalp reaction.

As your doctors said, I agree to their conditions.

1. Eczema
2. Severe psoriasis with eczematous change.
3. Dissecting cellulitis of scalp.

In order to get a better understanding, I need to see a photograph of your scalp.

You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better. You can also send the reports/ image to YYYY@YYYY with the subject as 'ATTN: Dr. Rahul Kumar' XXXXXXX

Waiting for your response.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor